Hail, Golden Valley
- When
- June 23, 10:53 AM MST to 10:58 AM MST
- Where
- Golden Valley County, 1.67 mi NE of Beach Muni Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.950, -104.000
An isolated thunderstorm briefly became severe over Golden Valley County in southwest North Dakota early in the afternoon. One report of severe hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated thunderstorm briefly became severe over Golden Valley County in southwest North Dakota early in the afternoon. One report of severe hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 10:49 AM MST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CDT SAT JUN 23 2012 .DISCUSSION...AREAS OF CONVECTION CONTINUE TO BLOSSOM OVER WESTERN NORTH DAKOTA EARLY THIS AFTERNOON WHERE MID-LEVEL LAPSE RATES ARE APPROACHING 8 C/KM. LAPS ANALYSIS CONTINUES TO SHOW ENHANCED SURFACE-BASED CAPE OVER THE JAMES RIVER BASIN WITH 1500 J/KG OF CAPE BEING ANALYZED OVER KIDDER COUNTY AT 17Z. THE STORM MOTIONS ARE GENERALLY DUE EAST (PER THE 850MB-300MB MEAN WIND). AS A RESULT...THESE STORMS ARE FORECAST TO CONTINUE TO MOVE INTO MORE UNSTABLE AIR THROUGH THE AFTERNOON. THIS COULD RESULT IN MORE SEVERE WEATHER DEVELOPING THROUGH THE AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. STAY TUNED. && .AVIATION...FOR THE 18Z TAF ISSUANCE...ALL AERODROMES HAVE A VCSH OR VCTS MENTION THROUGH 02Z SUNDAY. LATEST SATELLITE AND RADAR IMAGERY SHOWS AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER WESTERN NORTH DAKOTA MOVING EAST. EXPECT THIS TO INCREASE IN AREAL COVERAGE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. KJMS WILL LIKELY CONTINUE WITH A LOW VFR CEILING THROUGH 00Z SUNDAY. ALSO...WITH A CONTINUED EAST TO SOUTHEAST WIND FLOW TODAY/TONIGHT...HAVE MENTIONED LOW VFR TO MVFR CEILINGS DEVELOPING ACROSS MAINLY THE SOUTHERN AERODROMES AFTER 06Z SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE KS...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 427 AM CDT SAT JUN 23 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 427 AM CDT SAT JUN 23 2012 /327 AM MDT SAT JUN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY SOUTH OF US HIGHWAY 2 THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA EACH DAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1040 AM CDT SAT JUN 23 2012 NDZ017-031-231615- GOLDEN VALLEY-MCKENZIE- 940 AM MDT SAT JUN 23 2012 ...SPECIAL WEATHER STATEMENT... AT 936 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN WIBAUX COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL MOVE INTO SOUTHWEST MCKENZIE COUNTY AND NORTHWEST GOLDEN VALLEY COUNTY BY AROUND 950 AM MDT GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1201 PM CDT SAT JUN 23 2012 NDZ031-231730- GOLDEN VALLEY- 1101 AM MDT SAT JUN 23 2012 ...STRONG THUNDERSTORM APPROACHING WESTERN GOLDEN VALLEY COUNTY... AT 1054 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WIBAUX COUNTY...MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS REPORTED EARLIER TODAY 9 MILES EAST OF GLENDIVE MONTANA. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM AS IT APPROACHES WESTERN GOLDEN VALLEY COUNTY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. * THE THUNDERSTORM WILL BE NEAR...WESTERN GOLDEN VALLEY COUNTY AT 1110 AM MDT GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1209 PM CDT SAT JUN 23 2012 NDZ018-032-033-231745- BILLINGS-DUNN-STARK- 1109 AM MDT SAT JUN 23 2012 ...STRONG THUNDERSTORM MOVING FROM EASTERN BILLINGS COUNTY INTO NORTHERN STARK AND SOUTHWEST DUNN COUNTIES... AT 1106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL BILLINGS COUNTY... MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... NEW HRADEC BY 1125 AM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The Glasgow radar (KGGW), 241 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381282.